MAUDE Adverse Event Report: ARTHREX, INC. PUNCH WDBITRXL 15°UP 2.75MM STRT SFT; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. PUNCH WDBITRXL 15°UP 2.75MM STRT SFT; MANUAL INSTR, GENERAL SURGICAL
Model Number PUNCH WDBITRXL 15°UP 2.75MM STRT SFT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 7/21/2023, it was reported by a sales representative via sems that an ar-11240xl widebiter punch xl was broken; the surgeon was unable to bite with the instrument.Once discovered, the device was set aside, and no fragments remained inside the patient.This was discovered during an unspecified procedure, with no adverse event or patient harm.
 
Additional Manufacturer Narrative
The complaint is confirmed.One unpackaged ar-11240xl serial/batch number (b)(6) was received for investigation.Functional testing found that the jaws are not actioned when the finger is pressed.Visual evaluation found signs of wear and tear.Laser lines faded.The most likely cause(s) for the reported failure is the wear and tear damage incurred over repeated usage.Per dfu-0255 section e, inspection and maintenance, devices with cutting functions or sharp points become dull with continuous use.This condition does not indicate a device defect.This condition indicates normal wear.Dull devices may require replacement or discard if they no longer perform as designed.Inspection prior to use should include verifying the cutting ability and sharpness of these points and edges.

Brand Name
PUNCH WDBITRXL 15°UP 2.75MM STRT SFT
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17574038
Report Number1220246-2023-07556
Device Sequence Number15675065
Product Code NBH
UDI-Device Identifier00888867003033
UDI-Public00888867003033
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPUNCH WDBITRXL 15°UP 2.75MM STRT SFT
Device Catalogue NumberAR-11240XL
Device Lot Number77027
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2023
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown